MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO HERNIA; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO MULTIFIRE ENDO HERNIA; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174015
Medical Device Problem Codes Entrapment of Device (1212); Failure to Form Staple (2579); Mechanical Jam (2983)
Health Effect - Clinical Codes Tissue Damage (2104); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic hernia repair, the stapler jammed as it was firing a staple to tack up the mesh into the patient's abdominal wall.Tissue needed to be extracted to remove the stapler and when it was removed the scrub nurse was unable to remove the cartridge.There was a poor staple formation and they had to resected and re-stapled to be able to fix the staple line.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The dlu was received partially applied with a tack visible in the e piece.The device was able to articulate and rotate properly.The tacks seated properly, but handle did not retract after firing.The leaf spring was loose on handle.The unit was opened as instructed and it was noted the leaf spring was detached and rolled.Additionally, the spring retainer was broken.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.Root cause of the reported condition is due to an excessive amount of adhesive being applied to the spring retainer during the assembly process.The additional adhesive prevented the spring retainer from properly functioning and resulted in it breaking.A broken spring retainer will prevent the return of the handle after actuating, thus preventing the unit from firing.The root cause of the observed condition was determined to be a result of a manufacturing activity and a process improvement has been initiated to prevent this condition from recurring.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE ENDO HERNIA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7141173
Report Number2647580-2017-09116
Device Sequence Number1211195
Product Code GCJ
UDI-Device Identifier20884521070551
UDI-Public20884521070551
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K912097
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number174015
Device Catalogue Number174015
Device Lot NumberP6J0734X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1